Maine, 2014Flash Flooding in Maine, July 2, 2014
July 2, 2014 · NWS GYX · 2 events in 2 counties and zones
A warm and humid air mass was in place across the region on the afternoon of July 2nd with a stationary front to the west of the region. This set the stage for showers and thunderstorms which produced very heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass was in place across the region on the afternoon of July 2nd with a stationary front to the west of the region. This set the stage for showers and thunderstorms which produced very heavy rain. Two to four inches of rain fell in less than 2 hours in the Rumford area washing out several roads and flooding streets.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 2, 2:49 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 2, 2:49 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
349 PM EDT WED JUL 2 2014
.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS NEW
HAMPSHIRE AND WESTERN MAINE THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THIS HUMID AIR MASS. A COLD FRONT
WILL CROSS THE AREA ON FRIDAY. AN UPPER LEVEL LOW AND TROPICAL
STORM ARTHUR WILL COMBINE TO PRODUCE A CHANCE OF RAIN TO START THE
WEEKEND. HIGH PRESSURE WILL MOVE IN FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
WARM AND VERY HUMID AIR MASS HAS MOVED INTO THE SOUTHERN HALF OF
THE AREA TODAY. DEW POINTS ARE VERY HIGH FOR THIS AREA'S
STANDARDS... WITH READINGS IN THE MID 70S SEEN THROUGH THE HEAT OF
THE AFTERNOON. NOT ONLY HAS THIS RESULTED IN HIGH HEAT INDEX
VALUES AND UNCOMFORTABLY MUGGY CONDITIONS... BUT HAS CREATED AN
UNSTABLE AIR MASS RIPE FOR THUNDERSTORMS.
THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN FROM PENNSYLVANIA
TO VERMONT AND EASTWARD INTO MAINE... WITH CONVECTIVE ACTIVITY
BECOMING MUCH MORE WIDESPREAD AFTER INITIAL DEVELOPMENT COMMENCED.
SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE AREA THROUGH
9PM AS HIGH INSTABILITY (18Z GYX SOUNDING SHOWED 3100 CAPE AN
EXTREME VALUE FOR THIS REGION) AND MODERATE WIND SHEAR COMBINE TO
CREATE THE POTENTIAL FOR SOME SUPERCELLS AND MULTICELL CLUSTERS.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT... THE VERY HUMID
AIR MASS WILL ALLOW THE THUNDERSTORMS TO BE EFFICIENT RAIN
PRODUCERS... DROPPING WELL IN EXCESS OF AN INCH PER HOUR RAINFALL
RATES. WITH MANY OF THE STORMS MOVING FAIRLY SLOWLY THIS AFTERNOON
AND HUMIDITY LEVELS CONTINUING TO EXCEED FORECAST LEVELS... A
FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH CONTINUES THROUGH
THURSDAY AS MORE STORMS AND FLASH FLOODING IS POSSIBLE THEN AS WELL.
EXPECT SHOWERS AND STORMS TO DRIFT NORTHEAST ACROSS THE AREA THIS
EVENING... POSSIBLY EXITING THE AREA AROUND MIDNIGHT. CANNOT RULE
OUT THE POTENTIAL FOR A LINGERING STORM OR TWO OVERNIGHT... SO DID
MAINTAIN POPS THROUGH THE NIGHT THOUGH MOST AREAS WILL LIKELY SEE
A BREAK IN THE ACTION. ONSHORE FLOW AT THE COAST WILL ALSO LIKELY
BRING IN SOME LOW CLOUDS AND FOG.
FORECAST LOWS TONIGHT WERE RAISED A FEW DEGREES ABOVE GUIDANCE DUE
TO THE VERY HUMID AIR MASS. WITH DEW POINTS WELL INTO THE 70S...
IT WILL BE TOUGH TO SEE TEMPERATURES FALL INTO THE 60S TONIGHT
WITHOUT SOME RAIN-COOLED AIR FROM THUNDERSTORMS. FORECAST LOWS IN
THE UPPER 60S MAY BE TOO COOL. IT WILL BE A WARM AND MUGGY
NIGHT... LIKELY UNCOMFORTABLE WITHOUT AIR CONDITIONING.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
VERY HUMID AIR MASS STILL IN PLACE ON THURSDAY. LOW CLOUDS AND FOG
NEAR THE COAST BURN OFF BY MID MORNING. UPPER TROUGH BEGINS TO
MOVE EAST THROUGH THE GREAT LAKES... WITH A PRECEDING SHORTWAVE
TROUGH REACHING NEW ENGLAND EARLY IN THE DAY. THIS WILL LIKELY
TRIGGER SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING SPREADING
SOUTHWEST TO NORTHEAST AS THE DAY GOES ON. WIND SHEAR ACTUALLY
INCREASES TOMORROW AS THE UPPER LOW GETS CLOSER AND BRINGS HIGHER
WIND SPEEDS ALOFT. THEREFORE SEVERE WEATHER WILL BE POSSIBLE
AGAIN. THUNDERSTORMS WILL ALSO LIKELY PRODUCE HEAVY RAIN AND
POSSIBLE FLASH FLOODING... SO THE FLASH FLOOD WATCH CONTINUES FOR
THURSDAY. HIGH TEMPERATURES WILL NOT BE AS HOT AS TODAY DUE TO
CLOUD COVER AND RAIN EARLIER IN THE DAY... SO A HEAT ADVISORY
SHOULD NOT BE NEEDED... EVEN THOUGH IT WILL STILL FEEL QUITE MUGGY.
AS THE UPPER TROUGH APPROACHES... A WEAK SURFACE LOW TRIES TO FORM
AND CROSS THROUGH NEW HAMPSHIRE AND MAINE... SPREADING MORE
SHOWERS AND POSSIBLE THUNDERSTORMS INTO THE REGION. AS THE LOW
PASSES TO THE EAST IT WILL FINALLY PULL A COLD FRONT TOWARD THE
AREA FROM THE NORTHWEST... BEGINNING TO PUSH THIS WARM AND HUMID
AIR MASS AWAY. THOUGH THIS FRONTAL PASSAGE WILL LIKELY WAIT UNTIL
DURING THE DAY FRIDAY TO MAKE ITS FULL PASSAGE. AS A RESULT...
EXPECT ANOTHER HUMID NIGHT FRIDAY NIGHT WITH LOWS LUCKY TO DROP
INTO THE 60S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER A LONG RUN OF HIGH PRESSURE AND QUIET WEATHER, THE PATTERN
BEGINS TO GET MORE INTERESTING IN THE LONG TERM. THE KEY PLAYERS
ARE A LONG WAVE TROUGH THAT WILL MOVE OUT OF THE CENTRAL PLAINS
AND TROPICAL CYCLONE ARTHUR WHICH IS MOVING UP THE EAST COAST FROM
FLORIDA.
FRIDAY WILL START OFF WITH A WEAK LOW MOVING UP THE ST. LAWRENCE
VALLEY. THIS WILL SET OFF SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON.
AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY MORNING, THE INTERACTION
OF THE UPPER LEVEL TROUGH AND ARTHUR BECOMES THE KEY FACTOR. A 100KT
JET ON THE BACKSIDE OF THE UPPER TROUGH WILL ALLOW IT TO DIVE SOUTH
AND STRENGTHENS AS IT MOVES OUT OF THE GREAT LAKES. THIS STRONG
TROPOPAUSE FOLD WILL RESULT IN A 100+ KT JET STREAK EXTENDING FROM
LONG ISLAND UP THROUGH THE GASPE PENINSULA BY LATE FRIDAY NIGHT....
LEAVING THE RIGHT ENTRANCE REGION FAVORED FOR LOW DEVELOPMENT OFF THE
NEW JERSEY COAST.
HERE'S WHERE THE FORECAST GETS REALLY TRICKY AS TROPICAL STORM ARTHUR
MOVES UP THE EAST COAST. IF ARTHUR ARRIVES INTO THE DELMARVA REGION
BY LATE FRIDAY NIGHT, IT WILL MOST LIKELY UNDERGO EXTRA TROPICAL
TRANSITION AS IT IS ABSORBED BY THE STRONG UPPER LOW. THIS WILL
RESULT IN A TRANSITION TO AN ASYMMETRIC WARM CORE SYSTEM THROUGH THE
GULF OF MAINE BEFORE FINALLY BECOMING A FULLY EXTRA TROPICAL SYSTEM
OVER THE CANADIAN MARITIMES.
WHAT DOES THIS MEAN FOR US? IN A WORD: WATER. TROPICAL STORMS
UNDERGOING TRANSITION TYPICALLY RESULT IN VERY HEAVY RAIN ON THE
LEFT SIDE OF THE STORM... WHICH FOR ALMOST ANY TRACK WOULD BRING
RAIN TO COASTAL MAINE AND NEW HAMPSHIRE. ADDITIONALLY THE EXTENT
OF TROPICAL MOISTURE WITH THE SYSTEM MEANS HEAVY AND FLOODING
RAINS ARE POSSIBLE NEAR THE LOW CENTER. THE HOLIDAY WEEKEND IS NOT
A LOSS JUST YET AS A TRACK WELL OUT TO SEA WOULD RESULT IN JUST
SHOWERS AND MODERATE RAINFALL THROUGH THE COASTAL REGIONS.
FURTHERMORE THE TIMING OF THE INTERACTION OF THE SYSTEMS IS STILL
SUSPECT. A SLOWER ARTHUR OR FASTER UPPER TROUGH WOULD RESULT IN
ARTHUR SHIFTING OFF SHORE AND NORTHERN NEW ENGLAND SEEING A MORE
TYPICAL RAINY DAY WITH THE UPPER LOW PASSING THROUGH.
WITH SUCH A WIDE RANGE OF POSSIBILITIES WILL KEEP THE POPS PRETTY
MODERATE THROUGH THE MOUNTAINS AND HIGHER ON THE COAST FOR THE
START OF THE WEEKEND. WINDS WILL ALSO BE HIGHER OVER THE WATERS AS
THE SYSTEM PASSES OFF SHORE.
THE GOOD NEWS IS THIS TOO SHALL PASS, AND NO MATTER HOW THE COMPLEX
INTERACTIONS OF ARTHUR AND THE LOW SHAKE OUT, BY THE END OF THE
WEEKEND WE SHOULD SEE A RETURN TO HIGH PRESSURE AND MOSTLY SUNNY
SKIES OVER THE REGION FOR THE START OF NEXT WEEK. ANOTHER WEAK
COLD FRONT WILL BRING SHOWERS TO THE REGION DURING THE MIDDLE OF
NEXT WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...THUNDERSTORMS WILL BE THE PRIMARY THREAT ACROSS THE
AREA THIS EVENING... WITH EVERY TERMINAL POSSIBLY IMPACTED. THE
LEAST LIKELY TO BE IMPACTED IS ROCKLAND. EXPECT STORMS TO END THIS
EVENING... THOUGH COULD SEE AN ISOLATED STORM OVERNIGHT. MARINE
LOW CLOUDS AND FOG ARE POSSIBLE FROM EARLY THIS EVENING THROUGH
TONIGHT... PRIMARILY FROM PORTLAND EASTWARD. CLOUDS AND FOG SHOULD
BURN OFF IN THE MORNING... WITH MORE STORMS POSSIBLE ON THURSDAY.
LONG TERM... MVFR CEILINGS IN RAIN FOR FRIDAY NIGHT INTO SATURDAY
FOR COASTAL LOCATIONS.. ELSEWHERE VFR EXPECTED THROUGH THE START
OF NEXT WEEK.
&&
.MARINE...
SHORT TERM...SOUTHWEST FLOW OVER THE GULF OF MAINE HAS STAYED AT
OR BELOW 20 KT... AND WAVE HEIGHTS HAVE REMAINED PRIMARILY UNDER 4
FEET. HOWEVER... GFS BASED WAVE MODELS CONTINUE TO FORECAST WAVE
HEIGHTS UP TO 7 FEET IN THE CENTRAL GULF OF MAINE FROM NOW THROUGH
TONIGHT. NAM BASED MODEL IS MUCH LOWER... THOUGH STILL RIGHT AT 5
FEET ESPECIALLY FOR THE EASTERN COASTAL ZONES. MODELS TEND TO HAVE
A HARD TIME ON SOUTHWEST FLOW... OFTEN INCREASING WAVE HEIGHTS FAR
TOO MUCH DUE TO THE SHORTER FETCH. HAVE DECIDED TO DROP THE SMALL
CRAFT ADVISORY FOR THE WESTERN GULF OF MAINE... AS CONFIDENCE IS
HIGH THAT 5 FT WAVES WILL NOT BE OBSERVED THERE. CONFIDENCE IS NOT
ALL THAT HIGH THAT 5 FT WAVES WILL BE WIDESPREAD IN THE CENTRAL
AND EASTERN ZONES... BUT CONSIDERING MODEL FORECASTS AND WAVE
HEIGHTS EXPECTED TO BE 4 TO 5 FEET... HAVE OPTED TO KEEP THE SMALL
CRAFT ADVISORY UP THROUGH TONIGHT FOR THESE AREAS AS SOME 5 FT
WAVES ARE STILL POSSIBLE.
LONG TERM... TROPICAL STORM ARTHUR WILL PASS SOUTHEAST OF THE
WATERS ON FRIDAY NIGHT INTO SATURDAY. WHILE TROPICAL STORM FORCE
WINDS WILL NOT IMPACT OUR COASTAL WATERS, A SMALL CRAFT ADVISORY
WILL BE NEEDED. ADDITIONALLY HIGH SURF AND RIP CURRENTS RISK IS
POSSIBLE AS THE SWELL GENERATED BY THE SYSTEM MOVES ASHORE.
&&
.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH
THURSDAY AS THUNDERSTORMS ARE LIKELY TO PRODUCE HEAVY LOCALIZED
RAINFALL. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE
LIKELY IN HEAVIER STORMS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ012>014-
018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NHZ003>010-013-
014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
THURSDAY FOR ANZ150-152.
&&
SYNOPSIS...CURTIS/KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CURTIS
AVIATION...CURTIS/KIMBLE
MARINE...CURTIS/KIMBLE
HYDROLOGY...KIMBLEHazardous weather outlook, Jul 2, 2:08 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014
ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.
SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 3:49 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
449 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG NEW SHARON 44.64N 70.02W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
&&
EVENT NUMBER GYX1400041
BROWNLocal storm report, Jul 2, 3:50 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
&&
EVENT NUMBER GYX1400042
BROWNLocal storm report, Jul 2, 4:06 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG CONCORD 43.21N 71.54W
07/02/2014 MERRIMACK NH FIRE DEPT/RESCUE
TREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE
&&
EVENT NUMBER GYX1400043
MCSpecial weather statement, Jul 2, 4:15 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
515 PM EDT WED JUL 2 2014
MEZ014-021-022215-
KENNEBEC-SOUTHERN SOMERSET-
515 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND KENNEBEC
COUNTY THROUGH 615 PM EDT...
AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF VIENNA...OR ABOUT 9
MILES WEST OF OAKLAND...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND VIENNA...ROME...MOUNT
VERNON...BELGRADE...SMITHFIELD...NORRIDGEWOCK...OAKLAND...
WATERVILLE...WINSLOW AND FAIRFIELD THROUGH 615 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4441 6996 4454 7006 4459 7003 4459 6994
4462 6993 4466 6997 4484 6951 4472 6941
4470 6942 4469 6947 4467 6944 4464 6945
4464 6939 4455 6942 4454 6937
MLELocal storm report, Jul 2, 4:18 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 6 SW RUMFORD 44.49N 70.66W
07/02/2014 OXFORD ME COOP
TREES BLOCKING ROAD
0427 PM HAIL 6 SW RUMFORD 44.49N 70.66W
07/02/2014 E0.70 INCH OXFORD ME COOP
TREES BLOCKING ROAD
&&
EVENT NUMBER GYX1400044
EVENT NUMBER GYX1400045
MCLocal storm report, Jul 2, 4:21 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
521 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME AMATEUR RADIO
TREES DOWN
&&
EVENT NUMBER GYX1400046
BROWNFlash Flood, Oxford
- When
- July 2, 4:27 PM EST to 7:30 PM EST
- Where
- Oxford County, (Rum)rumford to 0.61 mi SW of (Rum)rumford
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 44.550, -70.530
Showers and thunderstorms produce 2 to 4 inches of rain in less than 2 hours in southern Oxford County. Several road washouts and flooded streets occurred in Rumford with this event.
Flash Flood, Franklin
- When
- July 2, 6:07 PM EST to 9:30 PM EST
- Where
- Franklin County, Jay to 0.78 mi SSW of Jay
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 44.500, -70.220
Showers and thunderstorms produced heavy rain in the Jay area of Franklin County. Two to four inches of rain in less than 2 hours resulted in street flooding and road washouts.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 2 to 3, 2014$43,000 · 1.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536153, 536154.